Salty Taste That Won't Go Away

Discussion in 'Fibromyalgia Main Forum' started by doglover5, Nov 6, 2006.

  1. doglover5

    doglover5 New Member

    Anybody ever experence a salty taste in there mouth that won't go away? I feel like I opened my mouth and someboy dumped a box of salt in there. I can't get ride of it no matter how many times I brush my teeth or try to eat something sweet. Everything tastes salty. I ask my pharmacist if any of my meds chould be causeing that side effect and she said no so I'll have to go to the doctor, but I just wanted to see if anybody out there has heard of anything like that.
    Vicki
  2. elliespad

    elliespad Member

    I have NEVER heard of that before. So have only a vague suggestion. ZINC is responsible for taste perception, so perhaps either high of low levels could contribute to this. Also, your body must have an exact ratio of ZINC:COPPER. I forget what it is, something like 10:1. So, perhaps COPPER is implicated. AND, high doses of ZINC can cause a FOLIC DEFICIENCY. So, these may be some avenues to persue.

    Please let us know if you figure this out.

    *Another thought, Maybe something to do with sinuses. Our tears are salty, and perhaps other mucous drainage could be salty. Any eye or sinus issues going on?
    [This Message was Edited on 11/07/2006]
  3. carebelle

    carebelle New Member

    have you had any dental problems or gum infections?
  4. doglover5

    doglover5 New Member

    Thanks for the great suggestions. I am going to my doctor next week. I have been having sinus problems lately. I have a life long history of migraines. Also have Fibro, cervical and lumbar disc disease,scolios(didn't spell that right),arthritis in my spine,hips,and just about every other joint. Thyroid disease. And I take a laundry list of Meds. My son is in Pharmacy College and I had him do some research but none of my meds have this side effect. I just recently kicked a 30yr Coca-Cola habit so who knows maybe things have always tasted salty and I just didn't know it. Anyway I'll let you know what I find out.
    Vicki
  5. dooker

    dooker New Member

    Hi Doglover, I have had the same problem, and for me the only way to get rid of it was to stop drinking tea/coffee, drink lots of water, eliminate salt and peanut butter (I love peanut butter, too bad). Problem hasn't come back in a while.
  6. wildworld

    wildworld New Member

    I have this whenever I have so much as a sip of anything carbonated - not at any other time. Before I got sick, I had no problems, but now some of my favorite drinks - soda water, Dr Pepper, beer... - anything with any carbonation at all tastes like seawater. Has this happened to anyone else?

    I'm on compounded thyroid, antidepressants, serotonin, neurontin/gabapentin, topamax, dilantin, and flexoril
  7. littlebrownwren

    littlebrownwren New Member

    Last year I went through several months with that salty taste in my mouth. I remember mentioning it to my doctor and haven't thought about it since.

    That was about the time he put me on folic acid. The salty
    taste went away and hasn't bothered me anymore.

    Your doctor could tell you more about it.

    Wren
  8. The first thing* my neuro told me before putting me on Topamax....was that soda/carbonated drinks "will taste like crap to you, on this med" for me, it actually wasn't true, but, I pretty much only drank pop when I had fast food, otherwise I drank water.

    He suggested drinking water, due to a family history of kidney stones, Topamax may cause them, & it's recommended to drink water.....the higher the dose, the higher the risk, and also of course, family history increases the chance.

    Doglover, I get that taste also, and my meds have changed often through the years, the only continual one I think, has been my heart med...atenolol..

    Mine could be dehydration, as I tend to get that way, or* nutritional deficiency, since my doctors feel I have some malnutrition....Intestinal biopsies showed classic signs of Celiac's disease, even though blood test did not. (stomach & bowels, pancreas, etc are all damaged) so I don't absorb nutrients like I should. It shows a lot, now in my hair, my pain clinic doc said, first time she saw me, I was 113lbs, & my hair...just....ick. frail, frizzy etc looking. She said my "hair was starving for nutrients"

    I've tried hard to correct those, but, I still dehydrate easy. My doctor is suspecting adrenal insufficiency, we'll be doing a lot of tests soon.


    I hope you can find an answer soon.

    Mine doesn't feel like a box of salt has been dumped in my mouth, but, it gets pretty icky tasting sometimes.

    My mom gets this also sometimes, but usually after some meal, it can last her the whole day, or two, even..(she also has fibro...hmm......& diabetes & diverticulitis)



    Good luck, & hugs,


    Laura
  9. hugs4evry1

    hugs4evry1 New Member

    Very good question, my husband just mentioned this a day or so ago that everything he puts in his mouth tastes salty.

    He's a bit stubborn on changing habits and he takes many, many supps a day (for Lyme) so I have no idea what's causing it.

    Hugs,

    Nancy B
  10. wildworld

    wildworld New Member

    GB you. if the topomax is all it is, i'll get a different med and start drinking expensive champagne again!